MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: angiodynamics soft vu angiographic catheter 4fr 40cm.Occupation: interventional supervisor.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an amplatz ultra-stiff support wire guide was used in a female patient for an unknown procedure.After the first insertion, the wire got stuck in angiographic catheter.Additional information received (b)(6) 2020 stated there was no difficulty in placing wire through catheter initially or with withdrawal, but there was approximately 1.5 cm of wire extending through the lumen of the catheter when the wire became stuck in the myocardium.At that time, we could not withdraw the wire or catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: it was reported that an amplatz ultra-stiff support wire guide got stuck in angiographic catheter.This incident was reported by (b)(6) hospital, in california usa.Further communication with the user facility clarified that ¿there was no difficulty in placing wire through catheter initially or with withdrawal, the wire became stuck in the myocardium.¿ no adverse effects were reported.A review of the complaint history, device history record and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the customer reported that an angiodynamics, a soft ¿vu angiographic catheter was used in the procedure.Per the device description, an angiodynamics soft ¿vu angiographic catheter is compatible with an.035¿ wire guide.Additionally, a document based investigation evaluation was performed.Proper inspection activities are in place to identify nonconforming product prior to lot release.The risks associated with these devices are acceptable when weighed against the benefits.A review of the product¿s instructions for use (ifu) could not be reviewed because no ifu exists for the amplatz ultra-stiff support wire guide.The device history record (dhr) was also reviewed.The dhr for the complaint lot recorded 20 non-conforming parts for bent/kinked.However, there is a 100% quality inspection in place to identify this failure mode and all bent/kinked devices were scrapped.A data base search revealed no additional complaints for this lot from the field.Based on this information there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, no product returned, and the results of the investigation, it was concluded that the main cause of the failure is due to user handling/technique, device compatibility and/or human anatomy related.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9880728
Report Number1820334-2020-00677
Device Sequence Number19063013
Product Code DQX
UDI-Device Identifier00827002101685
UDI-Public(01)00827002101685(17)250102(10)10208413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-AUS
Device Lot Number10208413
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/20/2020
05/05/2021
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/21/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient Weight45